MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC M300; PHYSIOLOGIC MONITORING SYSTEM

DRAEGER MEDICAL SYSTEMS, INC M300; PHYSIOLOGIC MONITORING SYSTEM
Catalog Number MS25755
Medical Device Problem Codes No Audible Prompt/Feedback (2282); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 12/18/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
The evaluation has just started; results will be provided in a follow-up report.H3 other text : ongoing.
 
Event or Problem Description
It was reported that a patient was monitored with a telemetry device; the heart rate displayed at the central monitoring station (cms) was 86bpm.A nurse was with the patient until 9:10 pm.The patient had a heart attack within the next few minutes; the bed neighbor called the nurse at 9:14.Unfortunately, the initiated resuscitation efforts were not successful, the patient died.
 
Additional Manufacturer Narrative
The reported description was clarified: a patient was connected to an infinity m300 telemetry device and according to the display in the associated infinity central station (ics), the ecg showed a heart rate of 86 beats per minute.The nurse looked after the patient until 9:10 pm.Between 9:10 pm and 9:14 pm., the patient suffered a heart attack, and no alarm was provided.A bed neighbor noticed this and immediately informed the nurse.A resuscitation call was made at 9:14 pm, but despite all efforts, the patient died.However, due to a database error in the ics, no long-term data can be retrieved.A draeger field service engineer evaluated the involved m300 and ics, no malfunctions were identified.The m300 and ics logs were provided.It was noted there was a site network issue identified where the wireless access point was incorrectly configured, and the channel setting was not correct.However, based on the ics and m300 logs, there was no indication the m300, or ics was offline during the reported event.The m300 alarm history log show the following alarms were provided between 9 and 9:22pm: 3 ecg artifact alarms (21:00:32, 21:21:09 & 21:21:42), 2 ecg electrodes off alarms (21:16:15 & 21:22:04) and 2 hf > 120 alarms (21:20:56 & 21:21:19).The ics alarm history log show these alarms were also provided at the ics.The ics clinical logs show user-initiated audio pause was selected at the ics at 21:00:09, 21:00:47, 21:01:31, 21:01:36, 21:14:13, 21:14:18, 21:15:18, 21:15:23, 21:16:00, 21:16:29, 21:21:03, 21:21:30 confirming user interaction at the ics during the time of the event.Note that ecg and arrhythmia monitoring cannot be performed when the ecg signal is poor (ecg artifact) or if the leads are disconnected (electrodes off) and therefore, no arrhythmia alarms would be provided until the technical issue is resolved.There was no device malfunction, the expected alarms were provided at the m300 and ics during the event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Update: further information was received on 24oct2024 noting that a temporary data base issue of the ics was present during the period in question which had the net effect that no long-term data such as ecg long full disclosure or ecg strips covering the whole period could be retrieved.Additionally, the deceased patient was 90 years old and the death was attributed to clinical aspects.The only uncertainty was in regard to the alarm behavior of the devices in use which could be clarified within the course of the investigation: the device issued a technical alarm at 21:00:32 to announce a bad ecg signal quality and that this alarm was noticed by the user.If such condition occurs, arrhythmia detection can be significantly impaired; the ifu emphasizes that it is under responsibility and control of the user to respond also to technical alarms in appropriate manner to ensure continuous monitoring of the individual patient.Therefore, it was concluded that there was no draeger device malfunction that caused or contributed to the patient death and that the devices behaved as specified in the particular situation.From previous submission: the reported description was clarified: a patient was connected to an infinity m300 telemetry device and according to the display in the associated infinity central station (ics), the ecg showed a heart rate of 86 beats per minute.The nurse looked after the patient until 9:10 pm.Between 9:10 pm and 9:14 pm., the patient suffered a heart attack, and no alarm was provided.A bed neighbor noticed this and immediately informed the nurse.A resuscitation call was made at 9:14 pm, but despite all efforts, the patient died.However, due to a database error in the ics, no long-term data can be retrieved.A draeger field service engineer evaluated the involved m300 and ics, no malfunctions were identified.The m300 and ics logs were provided.It was noted there was a site network issue identified where the wireless access point was incorrectly configured, and the channel setting was not correct.However, based on the ics and m300 logs, there was no indication the m300, or ics was offline during the reported event.The m300 alarm history log show the following alarms were provided between 9 and 9:22pm: 3 ecg artifact alarms (21:00:32, 21:21:09 & 21:21:42), 2 ecg electrodes off alarms (21:16:15 & 21:22:04) and 2 hf > 120 alarms (21:20:56 & 21:21:19).The ics alarm history log show these alarms were also provided at the ics.The ics clinical logs show user-initiated audio pause was selected at the ics at 21:00:09, 21:00:47, 21:01:31, 21:01:36, 21:14:13, 21:14:18, 21:15:18, 21:15:23, 21:16:00, 21:16:29, 21:21:03, 21:21:30 confirming user interaction at the ics during the time of the event.Note that ecg and arrhythmia monitoring cannot be performed when the ecg signal is poor (ecg artifact) or if the leads are disconnected (electrodes off) and therefore, no arrhythmia alarms would be provided until the technical issue is resolved.There was no device malfunction, the expected alarms were provided at the m300 and ics during the event.
 
Event or Problem Description

Brand Name
M300
Common Device Name
PHYSIOLOGIC MONITORING SYSTEM
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC.
3135 quarry road
telford PA 18969
Manufacturer Contact
3135 quarry road
telford, PA 18969
2156602400
MDR Report Key18397123
Report Number1220063-2023-00056
Device Sequence Number14444884
Product Code MHX
UDI-Device Identifier04049098048989
UDI-Public(01)04049098048989(11)210405(91)VG2.3.1(93)MS25755-30
Combination Product (Y/N)N
PMA/510(K) Number
K151860
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMS25755
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2023
Supplement Date Received by Manufacturer10/21/2024
10/24/2024
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date10/22/2024
10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown